The Leukemia & Lymphoma Society - Fighting Blood Cancers
5 Replies Latest reply: Jul 4, 2012 2:44 AM by billronm@roadrunner.com RSS

Hair Loss

nathaliece Registered Users
Currently Being Moderated

Hi,

 

I am a 50 year old female and was diagnosed in 11/10 and have been on 400 mg Gleevec ever since.  I found out I was PCRU in 3/12 (hooray!).  Over the past month, I have begun to experience significant hair loss.  I know this is a potential side effect of the Gleevec but I was fortunate not to deal with it until now.  I am curious if this will continue or if it is just a temporary side effect like many of the others I have experienced.  I practice law full time and it is starting to become more noticeable.  Anyone with experience to share would be appreciated.

 

Thanks,
Nat

  • Re: Hair Loss
    Aussiegirl Registered Users
    Currently Being Moderated

    Nat mine use to fall out by the handful. I am on 400 mg Gleevec 2 years this month. Check the side effectsof other medications and interactions. I found my BP meds also caused hair loss. I had that switched about 5 months ago and now its not near as bad. I am still hoping some comes back cause its really thin now but hasn't happened yet.

  • Re: Hair Loss
    billronm@roadrunner.com Registered Users
    Currently Being Moderated

    Hi Nat, & Aussiegirl,

    When I was on Gleevac after about a year my hair started thinning out but then it grew back. I started taking B12 vitamins. After a while I stopped taking the B12. Last fall my hair really thinned out so I started the B12 again it helped but not a lot. I had to go on bp medicine, maybe that caused it. I'm on Sprycel now (for the past 18 months). My bw showed my iron level was very low, and I'm anemic. I've been taking iron pills for a month now,plus the B12, my hair has stopped falling out and I think it's getting thicker. I didn't know bp meds can cause hair loss too.  Good Luck    Billie

    • Re: Hair Loss
      nathaliece Registered Users
      Currently Being Moderated

      Billie, I have been told my B12 was borderline low.  How much do you take each day?  Other than Zofran and pain Meds to deal with Gleevec side effects, I am not any other medications so I am blaming the Gleevec!

      • Re: Hair Loss
        billronm@roadrunner.com Registered Users
        Currently Being Moderated

        Hi Nat,

          I take 1000iu a day, but I've taken up to 2000iu a day. B12 is water soluable, so my onc told me I could take either dosage. Years ago I used to get B12 shots once a month. When I used to get pms I took B6, I didn't murder anybody, so I guess it must have helped.

        Susan I would hate to be your beautician! My hair is wavy, so I wear it layered, since it thinned out so much the texture has changed a lot, I'm hoping now that it stopped thinning out so so much it will be easier to handle. I'm ready to start wearing a ponytail and baseball hats!         Have a great Holiday           Billie

  • Re: Hair Loss
    Susan61 Registered Users
    Currently Being Moderated

    Hi Nat:  I was diagnosed in 1998, but did not start Gleevec until 10/2000.  I had a slight hair loss in the beginning, but now I just deal with sections of curly hair.  If it was curly all over I could style my  hair better, but its only sections.  Then other sections are wavy.  Somedays I have a tight curl on the right side of my head.  I drive my Beautician nuts when she trys to style it.  So many different meds can cause so many odd things.  Try the B-12.  I was told I am low on B-12 awhile ago, but never told to take a supplement.  Being it was brought up, I should take it along with my Vitamin D.

    Susan

More Like This

  • Retrieving data ...